A case of drug-induced hypersensitivity syndrome with hemophagocytic syndrome associated with lamotrigine

Kazuyo Kita, Taizou Takeshita, Eijo Matsuishi, Masutaka Furue

研究成果: Contribution to journalArticle査読

抄録

A 16-year-old man with bipolar disorder showed progressive symptoms, so lamotrigine was added to his current sodium valproate medication. Two weeks after the lamotrigine addition, he developed erythema on his face accompanied by fever, eosinophilia, liver dysfunction, and cervical lymphadenopathy. He was admitted to hospital, where we diagnosed him as having drug-induced hypersensitivity syndrome (DIHS). He was started on steroid therapy, but 22 days after the onset of DIHS, erosions appeared on the trunk and in the mouth. We suspected toxic epidermal necrolysis (TEN), so plasmapheresis, steroid pulse therapy (mPSL 1 g x 3 days) and intravenous immunoglobulin (IVIG) therapy (5 g/day x3 days) were performed. Blood laboratory data were normalized, but the high fever remained. On day 41, a marked decrease in neutrophils was noted, and a bone marrow aspiration was performed in order to examine the differential diagnosis of hemophagocytic syndrome (HPS). He showed activation of the reticuloendothelial system, consistent with the findings of advanced hemophagocytosis. HPS should be considered a rare but serious sequela associated with DIHS. It is thus important to distinguish serious infectious disease from HPS when clinical evidence resembling HPS is found during treatment of DIHS.

本文言語英語
ページ(範囲)324-329
ページ数6
ジャーナルNishinihon Journal of Dermatology
76
4
DOI
出版ステータス出版済み - 2014

All Science Journal Classification (ASJC) codes

  • 皮膚病学

フィンガープリント

「A case of drug-induced hypersensitivity syndrome with hemophagocytic syndrome associated with lamotrigine」の研究トピックを掘り下げます。これらがまとまってユニークなフィンガープリントを構成します。

引用スタイル